MAUDE Adverse Event Report: CARL ZEISS MEDITEC AG (JENA) IOLMASTER 700; BIOMICROSCOPE, SLIT-LAMP, AC-POWERED

CARL ZEISS MEDITEC AG (JENA) IOLMASTER 700; BIOMICROSCOPE, SLIT-LAMP, AC-POWERED
Model Number 700
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 04/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The most possible root cause was incorrect a-constants for the alcon toric vivity lens that the customer downloaded from the iolcon website.Alcon information on the iolcon site has been incorrect.There is no information that reasonably suggests that there was a malfunction of the iolmaster 700 that could have contributed to the unexpected surgical outcome and lens re-implantation.
 
Event or Problem Description
Customer reported post op surprise for their patient that had the alcon vivity lens.Therefore, a re-op lasik was performed.
 
Additional Manufacturer Narrative
Description of changes: g6: updated to "follow-up # 1 and 30-day".H2: selected "correction." h11: updated narrative.Update/correction to the narrative: it was noted in the original submission that the most possible root cause was an incorrect a-constants for the alcon toric vivity lens that the customer downloaded from the iolcon website.Alcon information on the iolcon site was noted to be incorrect.This was later found to not be the case, and the information regarding the vivity lens was actually correct on the website.However, this remains to be true that there is no information that reasonably suggests that there was a malfunction of the iolmaster 700 that could have contributed to the unexpected surgical outcome and lens re-implantation.

Brand Name
IOLMASTER 700
Common Device Name
BIOMICROSCOPE, SLIT-LAMP, AC-POWERED
Manufacturer (Section D)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 07745
GM  07745
Manufacturer (Section G)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 07745
GM   07745
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9255574100
MDR Report Key22144014
Report Number9615030-2025-00012
Device Sequence Number12815947
Product Code HJO
UDI-Device Identifier04049471092080
UDI-Public(01)04049471092080(11)190801
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number700
Device Catalogue Number000000-1932-169
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown